MAUDE Adverse Event Report: COVIDIEN SALEM SUMP; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888264929
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant did not indicate that the device will be returned and there is no contact information available to request the sample from the customer for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If the sample is returned, the complaint will be re-evaluated.
 
Event or Problem Description
Customer reports that the patient needed an oral gastric tube (ogt) placed, not manufactured by covidien.This was approximately the 3rd ogt he has needed during his current hospital stay.The nurse was unable to get an ogt placed during day shift as it kept coiling in his mouth.The nurse obtained a 12 french covidien salem sump dual lumen stomach tube but was also unsuccessful for the same reason.The night nurse was then able to place the ogt easily without any issue or resistance and obtained an x-ray to confirm placement.The x-ray showed that the ogt was in the patient's lung and was removed without incident appearing intact upon removal.The patient required a bronchoscopy due to his illness and disease process.During the bronchoscopy, the physician found a 4cm piece of an ogt in patient's lung.It was removed without incident.

Brand Name
SALEM SUMP
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 1113 cuidad
tijuana,na 22444
MX  22444
MDR Report Key6878651
Report Number9612030-2017-05175
Device Sequence Number13640979
Product Code KNT
UDI-Device Identifier10884521007673
UDI-Public10884521007673
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888264929
Device Catalogue Number8888264929
Device Lot Number529503964X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1